MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 6X45; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 6X45; SPINE PEDICLE SCREW
Catalog Number 03.50.018
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03 jul 2019 lot 1820660: (b)(4) items manufactured and released on 13-sep-2018.Expiration date: 23-08-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager of the items returned: the pedicle screw heads and the setscrews are damaged in the threaded area.The root cause of the damaging is probably due to the cross threading of the setscrew into the pedicle screw head.The assembling of the setscrew without any reduction device, that aim the setscrew centering, increase the risk of crossthreading.Additional information: in case of need, the usage of the setscrewdriver enhanced, ref.03.51.10.0218, can help during the insertion of the setscrew with centering of the pedicle screw head without the usage of a reduction device.Additional implants involved in the event, batch review performed on 03 jul 2019: pedicle screw 03.50.018 pedicle screw 6x45 (k121115) lot.165546 lot 165546: (b)(4) items manufactured and released on 28-nov-2016.Expiration date: 09-11-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 03.50.204 must combined setscrew h4-t27 - (4x) (k171758) lot.1920259 lot 1920259: (b)(4) items manufactured and released on 08-apr-2019.Expiration date: 10-03-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.In this complaint two devices with the same lot were involved.
 
Event or Problem Description
Plif surgery was performed at l4-l5.The surgeon was not able to insert the set screws into the pedicle screw head at the left side of l4, so the surgeon disengaged the set screw, and discovered cross-threading on 2 set screws.Even though the surgeon replaced the new set screw, cross-threading reoccurred, so the surgeon had to replace the new pedicle screw.The same event also occurred at the right side of l4.Due to this event the surgery was prolonged about 20 minutes.

Brand Name
PEDICLE SCREW 6X45
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8764349
Report Number3005180920-2019-00547
Device Sequence Number19252406
Product Code KWP
UDI-Device Identifier07630030834219
UDI-Public07630030834219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Catalogue Number03.50.018
Device Lot Number1820660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight61